Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Critical points of random polynomials with independent identically distributed roots
HTML articles powered by AMS MathViewer

by Zakhar Kabluchko PDF
Proc. Amer. Math. Soc. 143 (2015), 695-702 Request permission

Abstract:

Let $X_1,X_2,\ldots$ be independent identically distributed random variables with values in $\mathbb {C}$. Denote by $\mu$ the probability distribution of $X_1$. Consider a random polynomial $P_n(z)=(z-X_1)\ldots (z-X_n)$. We prove a conjecture of Pemantle and Rivin [in: I. Kotsireas and E. V. Zima, eds., Advances in Combinatorics, Waterloo Workshop in Computer Algebra, $2011$] that the empirical measure \[ \mu _n:=\frac 1{n-1}\sum _{P_n’(z)=0} \delta _z\] counting the complex zeros of the derivative $P_n’$ converges in probability to $\mu$, as $n\to \infty$.
References
  • B. Derrida, The zeroes of the partition function of the random energy model, Phys. A 177 (1991), no. 1-3, 31–37. Current problems in statistical mechanics (Washington, DC, 1991). MR 1137017, DOI 10.1016/0378-4371(91)90130-5
  • I. M. Gel′fand and G. E. Shilov, Generalized functions. Vol. 1, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1964 [1977]. Properties and operations; Translated from the Russian by Eugene Saletan. MR 0435831
  • J. Ben Hough, Manjunath Krishnapur, Yuval Peres, and Bálint Virág, Zeros of Gaussian analytic functions and determinantal point processes, University Lecture Series, vol. 51, American Mathematical Society, Providence, RI, 2009. MR 2552864, DOI 10.1090/ulect/051
  • Zakhar Kabluchko and Anton Klimovsky, Complex random energy model: zeros and fluctuations, Probab. Theory Related Fields 158 (2014), no. 1-2, 159–196. MR 3152783, DOI 10.1007/s00440-013-0480-5
  • Z. Kabluchko and D. Zaporozhets, Asymptotic distribution of complex zeros of random analytic functions, Ann. Probab., to appear, 2012. Preprint available at http://arxiv.org/abs/1205.5355.
  • Olav Kallenberg, Foundations of modern probability, Probability and its Applications (New York), Springer-Verlag, New York, 1997. MR 1464694
  • A. I. Markushevich, Theory of functions of a complex variable. Vol. II, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1965. Revised English edition translated and edited by Richard A. Silverman. MR 0181738
  • R. Pemantle and I. Rivin, Advances in Combinatorics. Waterloo Workshop in Computer Algebra 2011, The distribution of zeros of the derivative of a random polynomial. In I. Kotsireas and E. V. Zima, editors, Springer, New York, 2013. Preprint available at http://arxiv.org/abs/1109.5975.
  • Valentin V. Petrov, Limit theorems of probability theory, Oxford Studies in Probability, vol. 4, The Clarendon Press, Oxford University Press, New York, 1995. Sequences of independent random variables; Oxford Science Publications. MR 1353441
  • Q. I. Rahman and G. Schmeisser, Analytic theory of polynomials, London Mathematical Society Monographs. New Series, vol. 26, The Clarendon Press, Oxford University Press, Oxford, 2002. MR 1954841
  • Sneha Dey Subramanian, On the distribution of critical points of a polynomial, Electron. Commun. Probab. 17 (2012), no. 37, 9. MR 2970701, DOI 10.1214/ECP.v17-2040
  • Terence Tao and Van Vu, Random matrices: universality of ESDs and the circular law, Ann. Probab. 38 (2010), no. 5, 2023–2065. With an appendix by Manjunath Krishnapur. MR 2722794, DOI 10.1214/10-AOP534
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C15, 60G57, 60B10
  • Retrieve articles in all journals with MSC (2010): 30C15, 60G57, 60B10
Additional Information
  • Zakhar Kabluchko
  • Affiliation: Institute of Stochastics, Ulm University, Helmholtzstr. 18, 89069 Ulm, Germany
  • MR Author ID: 696619
  • ORCID: 0000-0001-8483-3373
  • Email: zakhar.kabluchko@uni-ulm.de
  • Received by editor(s): July 4, 2012
  • Received by editor(s) in revised form: February 12, 2013, and May 3, 2013
  • Published electronically: September 19, 2014
  • Communicated by: David Levin
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 143 (2015), 695-702
  • MSC (2010): Primary 30C15; Secondary 60G57, 60B10
  • DOI: https://doi.org/10.1090/S0002-9939-2014-12258-1
  • MathSciNet review: 3283656